Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 93, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 9, 2018, 7:42 AM CDT for Jefferson County, Missouri. It took effect at Sep 9, 2018, 7:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2018, 7:42 AM CDT (12:42 UTC)
- In effect from
- Sep 9, 2018, 7:00 PM CDT
- Expired
- Sep 9, 2018, 10:39 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 14.83 ft at Sep 9, 2018, 5:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
462
WGUS83 KLSX 091242
FLSLSX
Flood Statement
National Weather Service St Louis MO
742 AM CDT Sun Sep 9 2018
...The flood warning is cancelled for the following rivers in
Illinois...
La Moine River at Ripley
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-101241-
/O.NEW.KLSX.FL.W.0093.180910T0000Z-180911T0000Z/
/BYRM7.1.ER.180910T0000Z.180910T0000Z.180910T0000Z.UU/
742 AM CDT Sun Sep 9 2018
* At 6:45 AM Sunday the stage was 12.9 feet.
* Flood stage is 16.0 feet.
* The river is expected to rise to near flood stage this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/10 09/11 09/12 09/13 09/14
Big River
Byrnesville 16.0 12.92 14.5 9.7 7.3 5.9 4.9
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$
ILC009-091312-
/O.CAN.KLSX.FL.W.0087.000000T0000Z-180911T2000Z/
/RIPI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
742 AM CDT Sun Sep 9 2018
The Flood Warning is cancelled for
the La Moine River at Ripley.
* At 6:45 AM Sunday the stage was 21.1 feet.
* Flood stage is 22.0 feet.
* The river crested below flood stage at 21.4 feet. The river will
fall to 20.9 feet by tomorrow morning.
* Impact: At 17.0 feet...Banks begin to overflow.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/10 09/11 09/12 09/13 09/14
La Moine River
Ripley 22.0 21.09 20.9 18.5 14.1 11.3 9.6
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
3998 9064
$$1 follow-up statement
180
WGUS83 KLSX 091539
FLSLSX
Flood Statement
National Weather Service St Louis MO
1039 AM CDT Sun Sep 9 2018
...The flood warning is cancelled for the following rivers in
Missouri...
Big River at Byrnesville
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-091609-
/O.CAN.KLSX.FL.W.0093.000000T0000Z-180911T0000Z/
/BYRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1039 AM CDT Sun Sep 9 2018
The Flood Warning is cancelled for
the Big River at Byrnesville.
* At 9:45 AM Sunday the stage was 13.8 feet.
* Flood stage is 16.0 feet.
* The river will crest below flood stage at 15.8 feet this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/10 09/11 09/12 09/13 09/14
Big River
Byrnesville 16.0 13.77 13.0 9.3 7.1 5.8 4.9
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 9, 3:36 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 9, 3:36 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 336 AM CDT Sun Sep 9 2018 .SHORT TERM... (Through Late Tonight) Issued at 332 AM CDT Sun Sep 9 2018 All the active weather continues to move to the east in the short term period. Any issues will be relatively minor with the main story being the cooler than normal temperatures. The system that brought all the rainfall late Friday into Saturday will make enough eastward progress to pull most precipitation out of the CWA today. I did keep the mention of drizzle/isolated showers going through the early morning period, mainly over east-central and southeast Missouri, as well as southwest Illinois. This is where deeper moisture lags behind the system with enough mid-level lift to support light precipitation. However, there is not much in the way of sensible rainfall. Only slight chance PoPs were held over to account for the drizzle/isolated shower potential. Forecast soundings show a drying trend in the mid and upper levels through the morning and early afternoon. Some of the latest IR satellite imagery not only confirms this, but even seems to show the western periphery of the cloud deck already eroding over Quincy and Columbia. Surface pressure rises to the west/northwest will gradually dig southeast through the day Sunday. This will assist in effectively shutting down any remaining showers over far eastern sections of the forecast area with clearing skies over northeast Missouri. If current trends stick, overcast skies may be too pessimistic of a forecast, at least from about St. Louis and points to the northwest. Enough low level moisture hangs around to make an argument for a diurnally induced mid-level broken deck, especially to the east and southeast of the metro area. Expect some of the thicker cloud cover over the southeast sections of the forecast area to hold temperatures in the 60s. Temps will increase by 5-7 degrees (or so) to the northwest, where there is a higher likelihood of sunshine. Dewpoints in the low to mid-50s will make it into the area by Sunday night. When coupled with clearing skies, it is likely we feel a crisp, fall-like Sunday night with lows dipping to near 50 over northeast Missouri to the mid-50s over southeast Missouri and southwest Illinois. Maples .LONG TERM... (Monday through Saturday) Issued at 332 AM CDT Sun Sep 9 2018 No major changes to extended forecast as upper level ridging to dominate the weather across the region through next Saturday. Dry and cooler weather to persist through Wednesday, then temperatures to warm up and remain near normal for the rest of the extended period. Byrd && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1008 PM CDT Sat Sep 8 2018 Surface low over western KY will move slowly northeastward, while a surface ridge extending from WI southwest into western KS shifts slowly eastward into MO. Patchy light rain and drizzle associated with an upper level disturbance will continue across much of our area late tonight. This precipitation will shift east of the taf sites by Sunday morning. The cloud ceiling will lower down into the MVFR category in UIN late tonight and early Sunday morning and likely down to around 1000 feet in COU and the St Louis metro area. A north-northeast surface wind will gradually weaken some late tonight as well as lose some of the gustiness as the surface pressure gradient gradually relaxes. The surface wind should become light Sunday night as the surface ridge axis approaches. The cloud ceiling will rise into the VFR category in UIN by Sunday afternoon, and to VFR in COU and the St Louis metro area by Sunday evening. SPECIFICS FOR KSTL: Surface low over western KY will move slowly northeastward, while a surface ridge extending from WI southwest into western KS shifts slowly eastward into MO. Patchy light rain and drizzle associated with an upper level disturbance will continue across much of our area late tonight. This precipitation will shift east of STL by Sunday morning. The cloud ceiling will lower down to around 1000 feet late tonight and early Sunday morning. A north-northeast surface wind will gradually weaken some late tonight as well as lose some of the gustiness as the surface pressure gradient gradually relaxes. The surface wind should become light late Sunday night as the surface ridge axis approaches. The cloud ceiling will rise into the VFR category by Sunday evening. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 69 56 77 60 / 10 5 0 5 Quincy 72 52 75 56 / 0 0 0 0 Columbia 70 54 76 57 / 0 0 0 0 Jefferson City 71 55 78 58 / 5 0 0 0 Salem 65 56 76 57 / 30 5 0 0 Farmington 64 55 74 56 / 20 10 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 9, 3:46 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 346 AM CDT Sun Sep 9 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 346 AM CDT Sun Sep 9 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Byrd
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.